I woke up this morning with a start and a headache thinking I had had two seizures in the night one after the other. It took me awhile to realise I must have dreamt that I had seizures but then I couldn't work out why I had a reasonably bad headache. My partner said I must has dreamed it as I am on Keppra and have been for 5 months after a tonic clonic back in Jan when I found out I had an avm. I feel okay now and the headache is much better. The very first seizure I had in May last year which was misdiagnosed as a faint left me very sore all over and I could hardly lift my legs and the same in Jan when it was diagnosed properly. My question is can you have a breakthrough seizure even though you are on medication? any comments most welcome:)
Yes you can have breakthrough seizures even if you are on medication, sometimes even if you are on multiple medications. On the other hand it’s also not unusual if you have a past or current history of seizures to dream about having them. That’s why it’s so important to mention it to your doctor.
Yes, you can have seizures even when on meds. After each one they would adjust my meds. Looks like they finally got it right. It's been almost 5 years since my last one
Thanks Rhonda, I will mention it to my doctor when I see her on Friday:)
Hi Eric, I have had two seizures over the last 12 months, the first one they said was a faint and they didn't pick up the avm on the ct scan either. The second one was diagnosed as they took me to a different hospital and fortunately for me a neurosurgeon saw the ct scan and it was picked up. He put me on Keppra and I haven't had a seizure as yet except for the other night when I may have dreamt I had one. Im going to be vigilant as I guess you don't know whether you are on the right dose when you first start off on this medication.
Correct, you don't know whether the dosage is correct, initially. When I had my first two seizures (on the same day) about 3 months after the bleed, I was already on Dilantin (apparently as a precaution) but the neurologist wanted me on Keppra so we went on a period of reducing dilantin and increasing Keppra until I was on Keppra alone. After a few subsequent seizures, they kept increasing Keppra dosage, eventually putting me on Keprra XR. I think I'm on max dosage now and, as mentioned before, it has been a long while since I had my last seizure. During my last visit with my neurologist, she suggested the possibility of starting to wean me off the Keppra, but, since I still drive to work, I declined. Maybe when I retire ...
It is tempting, though. I suspect the Keppra makes me a little loopy. I don't flash like I used to. I am a Mensan but I suspect I couldn't pass the test right now. Could be the Keppra or, I suppose, age